# SDR CA110617002

- Difficulty date: June 10, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Cessna 208
- Aircraft time: 896 hours
- Engine: Pwa PT6A114A
- Propeller: Mcauly 3GFR34C703
- System (JASC): 5230 · Cargo/Baggage Doors
- Part: Plunger
- Part number: K5SN
- Condition: Out Of Adjust
- Location: Door Handle
- Part time: 911 hours
- Component: Door Handle, Cessna, 26170946
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THE CARGO DOOR OPEN INDICATION ILLUMINATED IN FLIGHT. THE DOOR DID NOT OPEN.  NO PASSENGERS, CARGO BARRIER WAS INSTALLED. ON LANDING CONFIRMED THAT THE HANDLE WAS DOWN IN OPEN POSITION.  LAB AIR WAS CALLED TO INVESTIGATE AND MAKE REPAIRS.  REF AMM 52-31-00, FIG 201, SHEET 3.  FOUND THAT THE PLUNGER ITEM 73 WAS TURNED INTO THE HANDLE TOO FAR TO PROPERLY ENGAGE CATCH PLATE, ITEM 71.  PLUNGER WAS ADJUSTED IAW AMM PROCEDURE AND ACFT RETURNED TO SERVICE. FOLLOW UP INVESTIGATION DETERMINED THAT THE PLUNGER COULD BE TURNED BY HAND. PLUNGER REMOVED AND LOCTITE APPLIED, THEN ADJUSTED IAW AMM. SUSPECT THE NORMAL USE OF THE HANDLE SLOWLY CAUSED THE PLUNGER TO TURN INTO THE HANDLE GRADUALLY REDUCING THE RETAINING FORCE APPLIED BY THE PLUNGER. WEIGHT OF THE HANDLE AND ITS NORMAL DOWNWARD ROTATION COMBINE TO ATTEMPT TO OPEN THE DOOR.
